Alert archive / West Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 10, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 2, 2018, 9:41 AM EDT for Tucker County, West Virginia. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2018, 9:41 AM EDT (13:41 UTC)
- Expired
- Jun 2, 2018, 3:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 169 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 12:35 PM EDT | FLOOD | 1 E Elk, WV | STANDING WATER AT THE INTERSECTION OF TIMBERLINE ROAD AND APPALACHIAN HIGHWAY |
| Jun 2, 1:18 PM EDT | FLASH FLOOD | Hendricks, WV | SOME ROADS ARE CLOSED IN THE TOWN OF HENDRICKS ALONG THE CHEAT RIVER. |
| Jun 2, 1:43 PM EDT | FLASH FLOOD | 1 W Saint George, WV | CLOVER RUN IS HIGH AND RUNNING OVER SR 72 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 217 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 1.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707
WGUS51 KPBZ 021341
FFWPBZ
WVC093-021945-
/O.NEW.KPBZ.FF.W.0010.180602T1341Z-180602T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
941 AM EDT SAT JUN 2 2018
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Tucker County in northeastern West Virginia...
* Until 345 PM EDT Saturday.
* At 939 AM EDT, radar and automated rain gauges indicated heavy
rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1.25 inch.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Parsons... Davis...
Thomas... Hendricks...
Hambleton... Benbush...
Elk... Lead Mine...
Canaan Valley State Park... Pheasant Run...
Blackwater Falls... Davisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Flooding is occurring or imminent. It is important to know where you
are relative to streams and rivers. Campers and hikers should avoid
streams.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3904 7978 3909 7978 3912 7983 3917 7983
3922 7952 3921 7950 3918 7947 3919 7940
3921 7934 3921 7931 3919 7929 3915 7933
3909 7935 3907 7930 3897 7934 3898 7948
3897 7950
$$
CL3 follow-up statements
488
WGUS71 KPBZ 021524
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1124 AM EDT SAT JUN 2 2018
WVC093-021945-
/O.CON.KPBZ.FF.W.0010.000000T0000Z-180602T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
1124 AM EDT SAT JUN 2 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
TUCKER COUNTY...
At 1116 AM EDT, radar generally light rain in the warned area.
Additional showers are expected to develop into early afternoon
which could add to the already heavy rainfall totals and create
additional flash flooding.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1.5 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
Some locations that may experience flooding include...
Parsons... Davis...
Thomas... Hendricks...
Hambleton... Benbush...
Elk... Lead Mine...
Canaan Valley State Park... Pheasant Run...
Blackwater Falls... Davisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Flooding is occurring or imminent. It is important to know where you
are relative to streams and rivers. Campers and hikers should avoid
streams.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3904 7978 3909 7978 3912 7983 3917 7983
3922 7952 3921 7950 3918 7947 3919 7940
3921 7934 3921 7931 3919 7929 3915 7933
3909 7935 3907 7930 3897 7934 3898 7948
3897 7950
$$
CL843
WGUS71 KPBZ 021747
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
147 PM EDT SAT JUN 2 2018
WVC093-021945-
/O.CON.KPBZ.FF.W.0010.000000T0000Z-180602T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
147 PM EDT SAT JUN 2 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
TUCKER COUNTY...
At 140 PM EDT, radar indicated scattered showers in and around the
warning area. Although widespread heavy rain has ended, additional
showers and thunderstorms are possible this afternoon and evening,
which could exacerbate ongoing flooding.
At 118 PM, the public reported some roads closures in the town of
Hendricks along the Cheat River. Earlier, flooding was also
reported at the intersection of Timberline Road and Appalachian
Highway near Canaan Valley State Park.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1.75 inches.
ADDITIONAL RAINFALL...Isolated additional totals of one half to one
inch possible.
Some locations that may experience flooding include...
Parsons... Davis...
Thomas... Hendricks...
Hambleton... Benbush...
Elk... Lead Mine...
Canaan Valley State Park... Pheasant Run...
Blackwater Falls... Davisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Flooding is occurring or imminent. It is important to know where you
are relative to streams and rivers. Campers and hikers should avoid
streams.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3904 7978 3909 7978 3912 7983 3917 7983
3922 7952 3921 7950 3918 7947 3919 7940
3921 7934 3921 7931 3919 7929 3915 7933
3909 7935 3907 7930 3897 7934 3898 7948
3897 7950
$$
CL511
WGUS71 KPBZ 021943
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
343 PM EDT SAT JUN 2 2018
WVC093-021948-
/O.EXP.KPBZ.FF.W.0010.000000T0000Z-180602T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tucker WV-
343 PM EDT SAT JUN 2 2018
...THE FLASH FLOOD WARNING FOR TUCKER COUNTY WILL EXPIRE AT 345 PM
EDT...
The immediate threat for flash flooding has ended for now although
scattered showers and isolated weak thunderstorms are expected to
continue to affect Tucker County this evening. The warning will
thus be allowed to expire.
Please continue to heed any road closure barriers and do not drive
through areas where water is flowing across the road. Campers
should keep children and pets away from swollen creeks.
LAT...LON 3904 7978 3909 7978 3912 7983 3917 7983
3922 7952 3921 7950 3918 7947 3919 7940
3921 7934 3921 7931 3919 7929 3915 7933
3909 7935 3907 7930 3897 7934 3898 7948
3897 7950
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 7:43 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 2, 7:43 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 743 AM EDT Sat Jun 2 2018 .SYNOPSIS... Occasional shower and thunderstorm chances are expected through the weekend with a series of crossing disturbances. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Main change was to lower max temperatures a degree or two across the board, as low clouds may be slow to lift/break, as they were yesterday. Only made minor changes to PoPs, with focus remaining southeast of Pittsburgh closer to the trough/developing upper low. Previous discussion... Isolated light showers activity along an upper trough axis south and east of Pittsburgh will wane heading into morning as the trough slowly transitions southeast and closes off today. The upper low is progged to remain nearly stationary over the Mid- Atlantic region today...and should result in a few showers/thunderstorms across southeastern zones this afternoon as instability increases. Morning fog will lift mid-morning as mixing commences. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... The aforementioned low will continue to stay just south of the region with little movement until being kicked out by an upper trough progged to cross the region later on Sunday. Little change is expected until then with precipitation chances maintained east of Pittsburgh, patchy morning fog, and daytime temps/dewpoints very similar to what we will see today. The associated cold front will begin to cross Sunday evening, bringing a period of more widespread showers and thunderstorms during the night...and followed by more comfortable conditions on Monday with cooler temperatures and dewpoints back down into the 50s. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Seasonably cool temperatures will be maintained through mid-week as another front drops out of the north later on Tuesday and brings another showers. Building high pressure will keep most Wednesday and Thursday largely dry with an increasing trend in temperatures. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... Improvement to VFR is expected by late morning/early afternoon at most locations as the boundary layer deepens. Showers/thunderstorm chances again today at LBE and MGW. Fog development possible again overnight. OUTLOOK... Restrictions are possible through the weekend with scattered showers and thunderstorms. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 2, 4:22 AM EDT, 5 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 422 AM EDT Sat Jun 2 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-030830- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 422 AM EDT Sat Jun 2 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:21 AM EDT | Areal Flood Advisory | PBZ | Tucker | 22 min |
Nearby
Flash Flood Warnings in West Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.